Friday, June 24, 2022
HomeNewsCan You Take Naproxen With Excedrin Migraine

Can You Take Naproxen With Excedrin Migraine

What Are Some Alternatives To Excedrin Migraine

Can’t find your Excedrin Migraine pills at the pharmacy? Here’s why

As far as other OTC options go, NSAIDs are generally first line for treating migraines, including and . is also FDA-approved for migraines, and it is formulated for faster onset of relief.; As with NSAIDs like aspirin, these products also carry a risk of stomach bleeding. A comparison of Excedrin Migraine and Advil Migraine is available here.

Excedrin Overdose Risk No : Intestinal Bleeding

Aspirin is also a blood thinner, the NLM points out, which is why some people take low-dose aspirin daily to lower their risk for a heart attack. It prevents sticky platelets from clumping together in your blood and forming a clot that can block blood flow, causing a heart attack.

That said, aspirin can upset your stomach, cause damage to the lining of the stomach or cause gastrointestinal bleeding, says NLM. Your best bet is to discuss the risks and benefits of aspirin use with your doctor.

What Drugs Are Good For Migraines

If you have migraine attacks, try one of the drugs listed below. They all work best if you use them when the migraine is just beginning.

  • Start with a non-prescription pain drug that combines aspirin, acetaminophen, and caffeine . Or try non-steroidal anti-inflammatory drugs such as ibuprofen or naproxen .
  • If these drugs do not help, or your headaches are more severe, try one of the prescription migraine drugs called triptans, such as sumatriptan .
  • If triptans do not work, try dihydroergotamine nasal spray . This drug works even better as an injection . You or your doctor can do the injection.
  • If you have migraines often, or if they are very severe, ask your doctor about drugs to prevent headaches.

    Don’t Miss: How To Wean Off Nortriptyline For Migraines

    Whats The Difference Between Excedrin Extra Strength And Excedrin Migraine

    and Excedrin Migraine contain the same strengths of the same ingredients. However, their labeling is different. Excedrin Extra Strength is used to help relieve minor aches and pains associated with a headache, cold, arthritis, muscle ache, toothache, or premenstrual/menstrual cramps. Adults and children over 12 years old are able to take 2 tablets every 6 hours, with a maximum of 8 tablets in 24 hours.;;

    Excedrin Migraine, on the other hand, is FDA-approved for migraine relief, and adults 18 years and older are able to take a maximum of 2 tablets in 24 hours.;

    Can You Overdose On Ibuprofen

    29 Things Only Migraine Sufferers Understand

    Yes, you can overdose on ibuprofen. Taking too much ibuprofen can cause dangerous side effects and, in some cases, may be life threatening.

    Always take the exact dose of ibuprofen your doctor or pharmacist recommends. Do not take more than 1200 milligrams of ibuprofen in 24 hours unless your doctor recommends otherwise.

    Some symptoms of an overdose include:

    • blurred vision

    Ibuprofen can interact with other medications you take. Be sure to let your doctor and pharmacist know about all your medications including OTC products.

    Some interactions include:

    • Alcohol. Drinking too much alcohol with ibuprofen may increase stomach-related side effects. Ask your doctor or pharmacist if alcohol is safe with ibuprofen.
    • Aspirin. Taking aspirin with ibuprofen can increase the risk of serious side effects including stomach-related side effects.
    • NSAIDs. Taking more than one NSAID at a time can increase the risk of side effects.
    • Diuretics. Also sometimes called water pills, diuretics can increase the risk of kidney conditions.
    • Lithium. Taking lithium with ibuprofen can cause lithium to build up in your body and increase the risk of side effects.
    • Methotrexate. Taking methotrexate with ibuprofen can cause methotrexate levels to build up and increase serious side effects.
    • Blood thinners. Taking blood thinners like with ibuprofen may increase your bleeding risk.

    This is not a full list of interactions. Talk with your doctor about the safety of using ibuprofen with these drugs.

    Read Also: What Piercing Is For Migraines

    Can You Safely Take Excedrin While Breastfeeding

    Were supported by moms. When you buy through links on our site, As an Amazon Associate, I may earn a commission.

    Excedrin is one of the best over-the-counter pain relievers, especially for a headache. Two of the active ingredients in most forms of Excedrin are acetaminophen and caffeine, both of which are safe to consume in moderate amounts while breastfeeding.

    The third active ingredient, aspirin, can harm your baby. If you choose to take Excedrin while breastfeeding, its important to exercise caution when doing so.;

  • 3 In Conclusion
  • How Long After Taking Aleve Can I Take Excedrin

    Answers Ideally dont take Excedrin while taking Aleve, The warnings and side effects of Excedrin® Extra Strength are:aleve and excedrinYes, muscular aches, facial swelling, Advil, when perusing the aisle of your local pharmacy, suppliers and others provide what you see here, So you may still need to take another kind of medicine that can stop a migraine after it has started, Excedrin®, This dang Migraine would have been gone if I was able to take my excedrin or aleve.

    Read Also: Ear Piercing Migraine Relief

    Where To Buy Excedrin Migraine

    Excedrin Migraine is available OTC at any pharmacy, drugstore or chain supermarkets. The manufacturer of Excedrin Migraine discontinued production earlier this year in January due to reported inconsistencies in the weight of components within the medication. Excedrin Migraine was temporarily unavailable in many stores due to this. However, as of July, this halt in production has ceased and there should no trouble in purchasing Excedrin Migraine anymore.;

    A prescription is not necessary to purchase this medication, but if you have to take medication for migraine more than four times a month, consulting a doctor is highly recommended. Taking medication for migraine more frequently than is recommended can actually make the condition worse by causing a medication overuse headache . Your doctor should be able to tell you whether you need prescription medications to treat your migraine problem, or evaluate your symptoms to determine whether the underlying cause of migraine is something else. Prescription medications may work for you if you are still not able to find relief with OTC migraine medications like Excedrin Migraine.;

    See Your Primary Care Doctor

    Excedrin Migraine

    It’s best to come up with a plan with your primary care doctor or headache specialist concerning which over-the-counter medication you may take if you develop a headache. This is because even though Tylenol, Excedrin, and NSAIDs are available without a prescription, they are not safe for everyone.

    While not an exhaustive review, here are some examples of the concerns associated with these over-the-counter medications.

    NSAIDs : NSAIDs can cause stomach irritation and bleed;so should not be used by people on blood-thinning medications or by people with a history of stomach ulcers.

    Moreover, people with certain medical problems should either not take NSAIDs or should be very closely monitored by their doctor while taking one.

    Aspirin or aspirin-containing products , should never be given to children, as they can increase a child’s risk for developing a serious illness called;Reye’s syndrome.

    Tylenol : Many over-the-counter medications contain Tylenol , like cold medicines and of course, Excedrin. With that, a person can overdose on Tylenol unintentionally, and this can lead to liver failure.

    All Over-the-Counter Medications:Over-the-counter medications may interact with your prescription medications. This is why it’s essential to inform your doctor of all the medications you are taking, including any vitamins or supplements.

    Recommended Reading: Does Aspartame Cause Migraine Headaches

    Watch Out For Your Kidneys When You Use Medicines For Pain

    What do you do if you have a headache, fever, or muscle pain? Chances are you go to the local drug store to pick up an overthecounter pain medicine. These drugs are the medicines most often used by Americans. Pain medicines, also called analgesics, help relieve pain, fever, and even inflammation. These medicines may help with arthritis, colds, headache , muscle aches, menstrual cramps, sinusitis and toothache.

    These drugs are effective and usually safe. However, it is important to realize that no medicine is completely without risk. They should be used carefully. When used improperly, pain medicines can cause problems in the body, including the kidneys. According to the National Kidney Foundation, as many as 3 percent to 5 percent of new cases of chronic kidney failure each year may be caused by the overuse of these painkillers. Once kidney disease occurs, continued use of the problem drug makes it worse.

    Nonprescription pain medicines should not be used without your doctors permission if you know you have low kidney function. Also, even if your kidney function is good, longterm use with high doses of these pain drugs may harm the kidneys. Kidney damage happens because high doses of the drugs have a harmful effect on kidney tissue and structures. These drugs can also reduce the blood flow to the kidney. If you are older, your kidneys may have a stronger reaction to these medicines and you may need a smaller dose.

    How Does Tylenol Work

    The active ingredient in Tylenol is acetaminophen, which blocks pain signals in the brain.

    Acetaminophen is an analgesic and antipyretic. It inhibits the pain sensors in the nervous system, and it can also reduce fevers.

    However, researchers still do not fully understand how acetaminophen blocks pain signals.

    Healthcare professionals usually suggest starting off with the smallest dosage of a drug. If the symptoms persist, they then recommend increasing the dosage or adding another medication.

    Starting off with the lowest effective dosage reduces the risk of side effects.

    Doctors generally recommend taking different dosages of Aleve and Tylenol. The same is true for other drugs that contain naproxen or acetaminophen.

    The recommended dosage of Aleve, for adults, is one pill every 8â12 hours. However, this depends on the strength of the medication.

    A person can usually take acetaminophen-based pain relievers like Tylenol more frequently.

    Tylenol generally comes in 325 milligram , 500 mg, or 650 mg pills. Citing the productâs labeling, Harvard Medical School reports that a healthy adult can take Tylenol in any of the following doses:

    • 1 or 2 325 mg pills every 4â6 hours, taking no more than 8â10 pills per day
    • 1 or 2 500 mg pills every 4â6 hours, taking no more than 6 pills per day
    • 1 or 2 650 mg extended release pills every 8 hours, taking no more than 4â6 pills per day

    Don’t Miss: Why Is Excedrin Migraine Being Taken Off The Market

    Address The Underlying Cause Of Your Headaches

    I get tension headaches. It comes from sitting in certain positions too long. Granted, I can take over-the-counter medication, but I feel that simply masks the pain.

    Instead, I take frequent breaks. Ill type for a while, and then do some housework. Alternating like that keeps the headaches at bay.;

    If youre not sure what is causing your headaches to consider speaking with your doctor. Sometimes, headaches can be due to stress. Certain vitamin deficiencies can also cause headaches. This is especially important if you did not get headaches before, and now you suddenly are.;

    Active Ingredients In Excedrin

    Excedrin & Aleve Coupons = 34¢ at Walmart! :: Southern Savers

    Excedrin has three active ingredients. Keep in mind that these are standard Excedrin tablets. Other varieties may include additional ingredients.;

    Acetaminophen

    This is the same ingredient that is found in Tylenol. Some off-brand versions of Tylenol are simply sold as acetaminophen. It helps to relieve pain, including pain from headaches.

    This ingredient can make Excedrin useful for treating other aches and pains as well. Acetominophen is generally considered safe for breastfeeding women as long as it is used in moderation.

    Caffeine

    Excedrin contains a very low dosage of caffeine. Each tablet only has 65 mg of caffeine in it. Its considered safe for breastfeeding mothers to consume up to 300 mg of caffeine daily. This means that taking two Excedrin tablets is not going to put your baby at risk.;

    Aspirin

    The third main ingredient found in Excedrin is aspirin. This ingredient is the one that is a problem for breastfeeding mothers.

    Aspirin is classified as a salicylate medication. These types of medication pose a risk to infants. Although it is rare, it can cause a condition known as Reyes syndrome.;

    Reyes syndrome can result in swelling of the brain and lungs. This is particularly dangerous for infants and often results in infant death.

    A small dose of aspirin might not cause this. You may be able to take Excedrin and see no adverse effects. However, every time that you take aspirin its like rolling a dice.;

    Recommended Reading: Do I Have A Migraine Quiz

    Is Excedrin Harmful To Kidneys Or Liver Over A Period Of Time

    Asked
    8 Dec 2010 by blandj

    Official Answer

    Excedrin is a common over-the-counter analgesic/anti-inflammatory used for relief of pain associated with mild to migraine headaches, menstrual cramps, toothaches etc.If can be safely taken as long as it is used appropriately. However taking Excedrin every day or in higher doses than recommended may have some risks, particularly to your liver or kidneys.

    Excedrin contains a combination of acetaminophen, aspirin and caffeine depending on the specific product. Severe liver damage may occur if you take more than the recommended dosage, if you take it along with other drugs containing acetaminophen, or if you drink 3 or more alcoholic drinks every day while using this product.If you are concerned about your long term use of Excedrin and its effects on your body you should discuss this with your doctor. There maybe something safer you can take for your migraines.

    skii

    Yes if your taking it every day or on a regular basis.In that case i would see your doctor,theres Topamax that prevents them if your having them alot.Then theres some that med.s that help when you feel them coming on that work really great.Go to your doctor & figure it out with him.

    +0slbolfingblaze22brwneyedblnde

    Naproxen Sodium And Excedrin Migraine

    Can you take Aleve and Excedrin together? and its active ingredient is naproxen. The aspirin in Excedrin and the Aleve for something other than migraine Questions and answers on Migraine. Get the answers you need from doctors, Experts and community members on MyMigraineConnection.com.Compare Excedrin vs. Naproxen Sodium, which is better for uses like: Pain, Headaches and Migraines. Compare head-to-head ratings, side effects, warnings, dosages Compare Excedrin vs. Naproxen, which is better for I havent had any real problem breathing after the third one until I took an Excedrin for a migraine – thats We studied 22 people who take Naproxen sodium and Excedrin from FDA. Drug interactions are found. See what they are, when they happen and for whom.Learn how Aleve can help treat migraine headaches including how it can help deliver migraine headache symptom relief, side effects and more.A Moderate Drug Interaction exists between Aleve and Excedrin. Drug interactions between Aleve and Excedrin. and Excedrin Doctors give trusted answers on uses, effects, side-effects, and cautions: Dr. Gowans on aleve and excedrin: I would not take Excedrin and Aleve at the and Excedrin migraine at the same time? Aug 29, 2016. Its a naproxen sodium and

    Also Check: Piercing Ear To Prevent Migraines

    Limit The Use Of All Pain Medicines

    • Do not use prescription pain medicine for headaches for more than nine days in a month.
    • Do not use non-prescription pain medicine for more than 14 days in a month.

    This report is for you to use when talking with your healthcare provider. It is not a substitute for medical advice and treatment. Use of this report is at your own risk.

    02/2013

    What Is An Appropriate Strategy For Migraine Pharmacotherapy

    EXCEDRIN HEADACHE NUMBER 39

    There are a number of acute treatment options for migraine. When migraine is mild or moderate, simple analgesics such as aspirin, acetaminophen, or nonsteroidal antiinflammatory agents may be sufficient. Caffeine enhances the effectiveness of simple analgesics and may have special benefits in migraine . The addition of a barbiturate increases treatment effects in some patients ; however, these compounds may be associated with an increased risk of sedation, rebound headache, tolerance, or dependence, so use them cautiously. Isometheptene is a simple, safe vasoactive compound that can be used in combination with analgesics to relieve headache. When nausea or vomiting is present, adding an antiemetic/prokinetic agent, such as metoclopramide, may enhance the effectiveness of the simple analgesics.

    In addition, there is a category of migraine-specific acute treatments. These include ergotamine, dihydroergotamine, and the triptans.

    J.B. Maas, … S.R. Driscoll, in, 2011

    Also Check: Daith Piercing For Migraines Which Side

    Can I Take Exedrin While Taking Methylprednisolone

    Ask U.S. doctors your own question and get educational, text answers â its anonymous and free!

    Ask U.S. doctors your own question and get educational, text answers â its anonymous and free!

    HealthTap doctors are based in the U.S., board certified, and available by text or video.

    Dont Miss: Should You Sleep With A Migraine

    Why Was It Discontinued

    Earlier this year, GlaxoSmithKline , the manufacturer of Excedrin, temporarily paused production of Excedrin Migraine and Excedrin Extra Strength. They did so as a precaution to resolve an inconsistency in how the ingredients were weighed. As of this month, GSK has resumed production and you should start seeing these products back on the shelves shortly.

    Read Also: Do Migraines Cause Numbness

    Before Taking This Medicine

    Many drugs can interact and cause dangerous effects. Some drugs should not be used together with Ubrelvy. Your doctor may change your treatment plan if you also use:

    To make sure this medicine is safe for you, tell your doctor if you have:

    Tell your doctor if you are pregnant or plan to become pregnant. It is not known whether Ubrelvy will harm an unborn baby. However, having migraine headaches during pregnancy may cause complications such as diabetes or eclampsia . The benefit of treating migraines may outweigh any risks to the baby.

    It may not be safe to breastfeed while using this medicine. Ask your doctor about any risk.

    Ubrelvy is not approved for use by anyone younger than 18 years old.

    RELATED ARTICLES

    Popular Articles